Alert archive / Nevada / Wind Advisories in 2010

Wind Advisory 11, NWS Reno, NV

May 20, 2010Mono County, California; Lyon County, Mineral County, Nevada

NWS Reno, NV issued this wind advisory at May 20, 2010, 1:50 PM PDT for Mono County, California; Lyon County, Mineral County, Nevada. It took effect at May 21, 2010, 2:00 PM PDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
May 20, 2010, 1:50 PM PDT (20:50 UTC)
In effect from
May 21, 2010, 2:00 PM PDT
Expired
May 21, 2010, 7:58 PM PDT
In force
6 hr
Issued by
NWS Reno, NV

Counties Mono County, CA, Lyon County, NV, Mineral County, NV

The radar

The Reno radar (KRGX), 150 km from the middle of the area, began a volume at 20:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Reno, NV (KREV), launched 12:00Z, 8.8 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Reno, NV at 12:00Z on 2010-05-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Reno, NV at 12:00Z on 2010-05-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 95 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1473 m above ground
0-6 km bulk shear
67 kt
0-1 km storm-relative helicity
95 m²/s²
0-3 km storm-relative helicity
263 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

336 
WWUS75 KREV 202050
NPWREV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
150 PM PDT THU MAY 20 2010

CAZ073-211200-
/O.NEW.KREV.WI.Y.0011.100521T2100Z-100522T0600Z/
MONO-
INCLUDING THE CITIES OF...BRIDGEPORT...MAMMOTH LAKES
150 PM PDT THU MAY 20 2010

...WIND ADVISORY IN EFFECT FROM 2 PM TO 11 PM PDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT FROM 2 PM TO 11 PM PDT FRIDAY. 

* TIMING: WINDS WILL INCREASE EARLY FRIDAY AFTERNOON REMAINING
  GUSTY THROUGH THE EVENING.

* WINDS: SOUTHWEST 20 TO 30 MPH WITH GUSTS TO 50 MPH. RIDGE GUSTS
  UP TO 85 MPH. 

* IMPACTS: GUSTY WINDS WILL CAUSE TRAVEL DIFFICULTIES ALONG
  HIGHWAY 395.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS...ESPECIALLY IN HIGH PROFILE VEHICLES...SHOULD USE
CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS.  CHECK
OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO
FOR UPDATES ON THIS SITUATION.  

&&

$$

NVZ001-211200-
/O.NEW.KREV.WI.Y.0011.100521T2100Z-100522T0600Z/
MINERAL AND SOUTHERN LYON COUNTIES-
INCLUDING THE CITIES OF...HAWTHORNE...YERINGTON...SMITH VALLEY
150 PM PDT THU MAY 20 2010

...WIND ADVISORY IN EFFECT FROM 2 PM TO 11 PM PDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT FROM 2 PM TO 11 PM PDT FRIDAY. 

* TIMING: WINDS WILL INCREASE EARLY FRIDAY AFTERNOON REMAINING
  GUSTY THROUGH THE EVENING.

* WINDS: WEST WINDS 20 TO 30 MPH WITH GUSTS TO 50 MPH.

* IMPACTS: GUSTY WINDS WILL CAUSE TRAVEL DIFFICULTIES ALONG
  HIGHWAY 95.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS...ESPECIALLY IN HIGH PROFILE VEHICLES...SHOULD USE
CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS.  CHECK
OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO
FOR UPDATES ON THIS SITUATION.  

&&

$$

CAZ072-NVZ002-211200-
/O.NEW.KREV.LW.Y.0031.100521T1800Z-100522T0600Z/
GREATER LAKE TAHOE AREA-
150 PM PDT THU MAY 20 2010

...LAKE WIND ADVISORY IN EFFECT FROM 11 AM TO 11 PM PDT FRIDAY
FOR LAKE TAHOE...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A LAKE WIND
ADVISORY FOR LAKE TAHOE...WHICH IS IN EFFECT FROM 11 AM TO 11 PM
PDT FRIDAY. 

* WINDS: SOUTHWEST 15 TO 25 MPH WITH GUSTS TO 40 MPH.

* WAVE HEIGHTS: 3 TO 4 FEET...WITH THE HIGHEST WAVES ALONG
  NORTHEAST SHORES FROM GLENBROOK TO CRYSTAL BAY.

* SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF
  LAKE WATERS UNTIL CONDITIONS IMPROVE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER
RADIO FOR UPDATES ON THIS SITUATION.  

&&

$$

NVZ004-211200-
/O.NEW.KREV.LW.Y.0031.100521T1800Z-100522T0300Z/
WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE-
150 PM PDT THU MAY 20 2010

...LAKE WIND ADVISORY IN EFFECT FROM 11 AM TO 8 PM PDT FRIDAY FOR
PYRAMID LAKE...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A LAKE WIND
ADVISORY FOR PYRAMID LAKE...WHICH IS IN EFFECT FROM 11 AM TO 8 PM
PDT FRIDAY. 

* WINDS: WEST 15 TO 25 MPH WITH GUSTS TO 35 MPH.

* WAVE HEIGHTS: 3 TO 4 FEET WITH THE HIGHEST WAVES ALONG EASTERN
  SHORE.

* SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF
  LAKE WATERS UNTIL CONDITIONS IMPROVE.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER
RADIO FOR UPDATES ON THIS SITUATION.  

&&

$$

HTTP://WEATHER.GOV/RENO
3 follow-up statements
467 
WWUS75 KREV 210849
NPWREV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
149 AM PDT FRI MAY 21 2010

CAZ073-212300-
/O.CON.KREV.WI.Y.0011.100521T2100Z-100522T0600Z/
MONO-
INCLUDING THE CITIES OF...BRIDGEPORT...MAMMOTH LAKES
149 AM PDT FRI MAY 21 2010

...WIND ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO
11 PM PDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO
11 PM PDT THIS EVENING. 

* TIMING: WINDS WILL INCREASE EARLY FRIDAY AFTERNOON REMAINING 
  GUSTY THROUGH THE EVENING.

* WINDS: SOUTHWEST 20 TO 30 MPH WITH GUSTS TO 50 MPH. RIDGE 
  GUSTS UP TO 85 MPH. 

* IMPACTS: GUSTY WINDS WILL CAUSE TRAVEL DIFFICULTIES ALONG 
  HIGHWAY 395.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS...ESPECIALLY IN HIGH PROFILE VEHICLES...SHOULD USE
CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS.  CHECK
OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO
FOR UPDATES ON THIS SITUATION.

&&

$$

NVZ001-212300-
/O.CON.KREV.WI.Y.0011.100521T2100Z-100522T0600Z/
MINERAL AND SOUTHERN LYON COUNTIES-
INCLUDING THE CITIES OF...HAWTHORNE...YERINGTON...SMITH VALLEY
149 AM PDT FRI MAY 21 2010

...WIND ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO
11 PM PDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO
11 PM PDT THIS EVENING. 

* TIMING: WINDS WILL INCREASE EARLY FRIDAY AFTERNOON REMAINING 
  GUSTY THROUGH THE EVENING.

* WINDS: WEST WINDS 20 TO 30 MPH WITH GUSTS TO 50 MPH.

* IMPACTS: GUSTY WINDS WILL CAUSE TRAVEL DIFFICULTIES ALONG 
  HIGHWAY 95.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS...ESPECIALLY IN HIGH PROFILE VEHICLES...SHOULD USE
CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS.  CHECK
OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO
FOR UPDATES ON THIS SITUATION.

&&

$$

CAZ072-NVZ002-212300-
/O.CON.KREV.LW.Y.0031.100521T1800Z-100522T0600Z/
GREATER LAKE TAHOE AREA-
149 AM PDT FRI MAY 21 2010

...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING
TO 11 PM PDT THIS EVENING FOR LAKE TAHOE...

A LAKE WIND ADVISORY FOR LAKE TAHOE REMAINS IN EFFECT FROM 11 AM
THIS MORNING TO 11 PM PDT THIS EVENING. 

* WINDS: SOUTHWEST 15 TO 25 MPH WITH GUSTS TO 40 MPH.

* WAVE HEIGHTS: 3 TO 4 FEET...WITH THE HIGHEST WAVES ALONG 
  NORTHEAST SHORES FROM GLENBROOK TO CRYSTAL BAY.

* SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF 
  LAKE WATERS UNTIL CONDITIONS IMPROVE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER
RADIO FOR UPDATES ON THIS SITUATION.

&&

$$

NVZ004-212300-
/O.CON.KREV.LW.Y.0031.100521T1800Z-100522T0300Z/
WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE-
149 AM PDT FRI MAY 21 2010

...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING
TO 8 PM PDT THIS EVENING FOR PYRAMID LAKE...

A LAKE WIND ADVISORY FOR PYRAMID LAKE REMAINS IN EFFECT FROM
11 AM THIS MORNING TO 8 PM PDT THIS EVENING. 

* WINDS: WEST 15 TO 25 MPH WITH GUSTS TO 35 MPH.

* WAVE HEIGHTS: 3 TO 4 FEET WITH THE HIGHEST WAVES ALONG 
  EASTERN SHORE. 

* SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF 
  LAKE WATERS UNTIL CONDITIONS IMPROVE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER
RADIO FOR UPDATES ON THIS SITUATION.

&&

$$


HTTP://WEATHER.GOV/RENO
881 
WWUS75 KREV 212226
NPWREV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
326 PM PDT FRI MAY 21 2010

CAZ073-220600-
/O.CON.KREV.WI.Y.0011.000000T0000Z-100522T0600Z/
MONO-
INCLUDING THE CITIES OF...BRIDGEPORT...MAMMOTH LAKES
326 PM PDT FRI MAY 21 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING. 

* TIMING: GUSTY WINDS WILL CONTINUE THROUGH LATE THIS EVENING.

* WINDS: WEST 20 TO 30 MPH WITH GUSTS TO 55 MPH THIS EVENING.
  RIDGE GUSTS UP TO 80 MPH.

* IMPACTS: GUSTY WINDS WILL CAUSE TRAVEL DIFFICULTIES ALONG
  HIGHWAY 395. AREAS OF BLOWING DUST WILL PERSIST EARLY THIS
  EVENING ALONG AND EAST OF HIGHWAY 395 FROM BRIDGEPORT SOUTH TO 
  MONO LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS...ESPECIALLY IN HIGH PROFILE VEHICLES...SHOULD USE
CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS.  CHECK
OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO
FOR UPDATES ON THIS SITUATION.

&&

$$

NVZ001-220600-
/O.CON.KREV.WI.Y.0011.000000T0000Z-100522T0600Z/
MINERAL AND SOUTHERN LYON COUNTIES-
INCLUDING THE CITIES OF...HAWTHORNE...YERINGTON...SMITH VALLEY
326 PM PDT FRI MAY 21 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING. 

* TIMING: GUSTY WINDS WILL CONTINUE THROUGH LATE THIS EVENING.

* WINDS: WEST WINDS 20 TO 30 MPH WITH GUSTS TO 50 MPH.

* IMPACTS: GUSTY WINDS WILL CAUSE TRAVEL DIFFICULTIES ALONG
  HIGHWAY 95. AREAS OF BLOWING DUST WILL PERSIST EAST OF HIGHWAY
  95 FROM SCHURZ SOUTH AND SOUTHEAST TO MINA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS...ESPECIALLY IN HIGH PROFILE VEHICLES...SHOULD USE
CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS.  CHECK
OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO
FOR UPDATES ON THIS SITUATION.

&&

$$

CAZ072-NVZ002-220600-
/O.CON.KREV.LW.Y.0031.000000T0000Z-100522T0600Z/
GREATER LAKE TAHOE AREA-
326 PM PDT FRI MAY 21 2010

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING FOR LAKE TAHOE...

A LAKE WIND ADVISORY FOR LAKE TAHOE REMAINS IN EFFECT UNTIL 11 PM
PDT THIS EVENING. 

* WINDS: SOUTHWEST 15 TO 25 MPH WITH GUSTS TO 40 MPH.

* WAVE HEIGHTS: 3 TO 4 FEET...WITH THE HIGHEST WAVES ALONG 
  NORTHEAST SHORES FROM GLENBROOK TO CRYSTAL BAY.

* SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF 
  LAKE WATERS UNTIL CONDITIONS IMPROVE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER
RADIO FOR UPDATES ON THIS SITUATION.

&&

$$

NVZ004-220300-
/O.CON.KREV.LW.Y.0031.000000T0000Z-100522T0300Z/
WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE-
326 PM PDT FRI MAY 21 2010

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS
EVENING FOR PYRAMID LAKE...

A LAKE WIND ADVISORY FOR PYRAMID LAKE REMAINS IN EFFECT UNTIL
8 PM PDT THIS EVENING. 

* WINDS: WEST 15 TO 25 MPH WITH GUSTS TO 40 MPH.

* WAVE HEIGHTS: 3 TO 4 FEET WITH THE HIGHEST WAVES ALONG 
  THE EASTERN SHORE.

* SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF 
  LAKE WATERS UNTIL CONDITIONS IMPROVE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER
RADIO FOR UPDATES ON THIS SITUATION.

&&

$$

HTTP://WEATHER.GOV/RENO
694 
WWUS75 KREV 220258
NPWREV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
758 PM PDT FRI MAY 21 2010

CAZ073-NVZ001-220400-
/O.CAN.KREV.WI.Y.0011.000000T0000Z-100522T0600Z/
MONO-MINERAL AND SOUTHERN LYON COUNTIES-
INCLUDING THE CITIES OF...BRIDGEPORT...MAMMOTH LAKES...
HAWTHORNE...YERINGTON...SMITH VALLEY
758 PM PDT FRI MAY 21 2010

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN RENO HAS CANCELLED THE WIND
ADVISORY. 

WINDS ARE DIMINISHING ACROSS MONO AND MINERAL COUNTIES THIS
EVENING WITH THE LOSS OF DAYTIME HEATING SO THE ADVISORY IS
CANCELED. SOUTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS TO 35 MPH
THIS EVENING WILL CONTINUE TO SLOWLY WEAKEN OVERNIGHT.

$$

NVZ004-220400-
/O.EXP.KREV.LW.Y.0031.000000T0000Z-100522T0300Z/
WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE-
758 PM PDT FRI MAY 21 2010

...LAKE WIND ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING FOR
PYRAMID LAKE...

THE LAKE WIND ADVISORY FOR PYRAMID LAKE WILL EXPIRE AT 8 PM PDT
THIS EVENING. 

WINDS WILL CONTINUE TO WEAKEN OVERNIGHT AND ROUGH LAKE CONDITIONS
WILL GRADUALLY WANE THIS EVENING.

$$

CAZ072-NVZ002-220600-
/O.CON.KREV.LW.Y.0031.000000T0000Z-100522T0600Z/
GREATER LAKE TAHOE AREA-
758 PM PDT FRI MAY 21 2010

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING FOR LAKE TAHOE...

A LAKE WIND ADVISORY FOR LAKE TAHOE REMAINS IN EFFECT UNTIL 11 PM
PDT THIS EVENING. 

* WINDS: SOUTHWEST 15 TO 25 MPH WITH GUSTS TO 40 MPH.

* WAVE HEIGHTS: 3 TO 4 FEET...WITH THE HIGHEST WAVES ALONG 
  NORTHEAST SHORES FROM GLENBROOK TO CRYSTAL BAY.

* SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF 
  LAKE WATERS UNTIL CONDITIONS IMPROVE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER
RADIO FOR UPDATES ON THIS SITUATION.

&&

$$


HTTP://WEATHER.GOV/RENO

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Reno, NV wrote its last area forecast discussion before this wind advisory went out at May 20, 10:24 AM PDT, 3 hours 26 minutes earlier.

Area forecast discussion, May 20, 10:24 AM PDT, 3 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RENO NV
1024 AM PDT THU MAY 20 2010

.UPDATE...
THIN HIGH CLOUDS CONTINUE TO STREAM OVER THE REGION THIS MORNING.
SHORT WAVE PRECEDING THE NEXT LOW MAY INCREASE CLOUDS ACROSS THE
FAR NRN CWA LATE TODAY...BUT MORE LIKELY THIS WILL HAPPEN TONIGHT.
HAVE REDUCED THE AMOUNT OF OPAQUE SKY COVER TODAY FOR THE ENTIRE
CWA AS MUCH OF THE HIGH CLOUDINESS IS NOT OPAQUE. THIS SHOULD NOT
AFFECT TEMPS MUCH SO HAVE LEFT THEM AS IS. OTHERWISE...NO SIG
CHANGES TO THE GOING FORECAST. MLF

&&

.PREVIOUS DISCUSSION... /ISSUED 203 AM PDT THU MAY 20 2010/

SHORT TERM...

DRY ZONAL FLOW OVER WESTERN NEVADA AND THE SIERRA WILL ALLOW FOR A
BREAK IN THE WEATHER AND SOME MID TO HIGH LEVEL CLOUDINESS FOR
TODAY. THE NEXT LOW PRESSURE SYSTEM OVER THE PACIFIC NORTHWEST WILL
MOVE SOUTHWARD GRADUALLY BRINGING AN INCREASE IN WINDS ON FRIDAY.
WINDS ACROSS THE SIERRA AND WESTERN NEVADA WILL BEGIN TO PICK UP ON
FRIDAY AS A 120 KT JET SETTLES OVER THE REGION. WINDS SPEEDS ALONG
THE CREST WILL BE BETWEEN 50 AND 60 KTS WHILE GUSTS IN THE VALLEYS
COULD REACH 45 MPH AT TIMES.

PRECIPITATION WITH THIS NEXT SYSTEM WILL START TO IMPACT NORTHERN
WASHOE AND THE SIERRA ON FRIDAY AFTERNOON WITH SNOW LEVELS DROPPING
BELOW 6000 FEET ACROSS MOST OF THE REGION. THE TAHOE BASIN COULD SEE
SOME LIGHT ACCUMULATIONS BY SATURDAY MORNING...WITH LIGHT FLURRIES
POSSIBLE DOWN TO THE RENO VICINITY.

WITH THE SYSTEMS COLD POOL DIRECTLY OVERHEAD...EXPECT MUCH COLDER
TEMPERATURES AND UNSETTLED WEATHER SATURDAY. ADDED SLIGHT CHANCE
OF THUNDERSTORMS TO THE FORECAST AREA FOR SATURDAY AFTERNOON.
NEGATIVE LIFTED INDICES AND MODIFIED TOTAL TOTALS ON BOTH THE NAM
AND GFS SUPPORT THUNDERSTORM DEVELOPMENT OVER MUCH OF THE AREA
NORTH OF I-80...ESPECIALLY IF THE MODELS COLD POOL PLACEMENT IS
ACCURATE. LIGHT SCATTERED SHOWERS WILL REMAIN OVER THE AREA
THROUGH AT LEAST SUNDAY MORNING WITH THE INSTABILITY ALOFT. WINDS
WILL ALSO REMAIN FAIRLY GUSTY THROUGH THE WEEKEND WITH THE JET
STICKING AROUND...BUT AS THE JET MOVES SOUTHWARD OUT OF THE AREA
BY EARLY SUNDAY WE CAN THEN EXPECT TO SEE THE WINDS BEGIN TO
SUBSIDE. LINDAMAN

LONG TERM...SUNDAY THROUGH WEDNESDAY...

NO CHANGE TO THE LARGE SCALE PATTERN IN THE LATEST MODELS. BLOCKING
RIDGE OVER THE EASTERN STATES...WILL KEEP A TROUGH OVER THE EASTERN
PACIFIC/WEST COAST THROUGH THE PERIOD.

COLD POOL OVER THE AREA SUNDAY WILL PRODUCE ISOLATED TO SCATTERED
SHOWERS OVER THE AREA...PERHAPS A FEW THUNDERSTORMS BASED ON THE
INSTABILITY FIELDS. THE COLD POOL KICKS EAST MONDAY WITH DRY
CONDITIONS AND WARMING TEMPERATURES INTO TUESDAY/WEDNESDAY.

MODEL AND ENSEMBLE SPREAD INCREASE IN THE EASTERN PACIFIC AS A GULF
OF ALASKA CUT OFF LOW DROPS TOWARD THE WEST COAST. BULK OF THE
GUIDANCE AND ENSEMBLE MEANS KEEP THE LOW OFFSHORE...WITH A WARM
SOUTH- SOUTHWEST FLOW OVER NEVADA. WILL LEAVE THE POP FORECAST AS
IS DUE TO HIGH UNCERTAINTY...BUT THINKING THE TIMING OF THE SYSTEM
WILL SLOW DOWN. BRONG

AVIATION...

VFR CONDITIONS TODAY AS LOW PASSES EAST OF THE AREA...WITH A DRY
WEST FLOW OVER THE SIERRA INTO EARLY FRIDAY.

NEXT PACIFIC SYSTEM TO MOVE INTO NORTHERN CALIFORNIA FRIDAY...WITH
INCREASING WINDS.  SURFACE GUSTS FRIDAY COULD REACH 40-45KTS WITH
JET OVER THE AREA AND STRONG SURFACE PRESSURE GRADIENT.  BRONG

&&

.REV WATCHES/WARNINGS/ADVISORIES...
NV...NONE.
CA...NONE.
&&

HTTP://WEATHER.GOV/RENO

The office that day

Everything else NWS Reno, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 20, 1:50 PM PDTLake Wind AdvisoryREVAlpine, El Dorado, Nevada, Placer33 hr

Nearby

Wind Advisories in Nevada, 2010Wind Advisories in California, 2010Every wind advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.